MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL, LONG, REVISION, RSP, SIZE8

ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL, LONG, REVISION, RSP, SIZE8
Model Number 507-08-175
Health Effect - Clinical Code Pain (1994)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the stem being loose and causing pain.The surgeon removed the stem, cup and liner as well as the original glenosphere.He removed the cement mantel and replaced with a size 12 primary monoblock cemented stem.Replaced the 36 neutral glenosphere with a 32 neutral for more offset and built the poly to a +12.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the pain.The previous surgery and the revision detailed in this investigation occurred 2.5 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the pain.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.Agent has clearly mentioned that "the stem was loose causing pain." it seems that the event may occurred due to inadequate soft tissue support, degenerative bone, patient bone deterioration, excessive range of motion, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
D10 - adding concomitant part 402283.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL, LONG, REVISION, RSP, SIZE8
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
teffany hutto
9800 metric blvd
austin, TX 78758-5445
MDR Report Key7935055
Report Number1644408-2018-00903
Device Sequence Number930769
Product Code PHX
UDI-Device Identifier00888912144087
UDI-Public(01)00888912144087
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Model Number507-08-175
Device Catalogue Number507-08-175
Device Lot Number844C1001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/08/2018
10/08/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date10/08/2018
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
402283 COBALT G-HV BONE CEMENT 40G; 508-00-000, LOT 848C1973; 508-01-036, LOT 860C1018; 508-36-101, LOT 869C2038
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age70 YR
Patient SexMale